Plasma equilibria with multiple ion species: Equations and algorithm

Galeotti, L.; Barnes, D. C.; Ceccherini, F.; Pegoraro, F.
August 2011
Physics of Plasmas;Aug2011, Vol. 18 Issue 8, p082509
Academic Journal
Axisymmetric equilibrium of a magnetically confined plasma with multiple ion species is considered. To describe hot plasmas with isothermal surfaces, we adopt a formulation consistent with zero poloidal ion flow. This formulation includes all magnetic field components and also correctly includes all effects of toroidal ion rotation. There are two free surface functions for each species and a third which is determined by a differential equation relating surface functions per species. We have developed and implemented an algorithm for the solution of the resulting nonlinear equations and found solutions with large charge and mass contrast among the ion species for both compact (r = 0 included) and annular (r = 0 excluded) domains. Our solution method allows for arbitrary domain shapes, includes far-field conditions, and treats any combination of electrically conducting or insulating walls. Appropriate surface functions are used to describe the transition from closed to open field plasma in a reasonable manner. Solutions for advanced fuel cycle fusion systems (both D-3He and p-11B) are presented to illustrate the power of the method. Finally, we briefly discuss the special issues associated with obtaining very elongated solutions and describe the algorithm for implementing these features.


Related Articles

  • The modified Kudryashov method for solving some evolution equations. Ege, Serife Muge; Misirli, Emine // AIP Conference Proceedings;8/10/2012, Vol. 1470 Issue 1, p244 

    The traveling wave solutions of nonlinear evolution equations have important role in many fields of applied sciences. In this study, we dwell upon the (2+1) dimensional Nizhnik-Nokikov-Veselov system and the modified Kudryashov method is used to construct traveling wave solutions. This method is...

  • Ponderomotive and sideband coupling effects of ion-cyclotron heating on interchange stability. Cohen, Bruce I.; Rognlien, Thomas D. // Physics of Fluids (00319171);Sep85, Vol. 28 Issue 9, p2793 

    Two-fluid theory is used to calculate the nonlinear effect of a finite-amplitude ion-cyclotron wave on the simple interchange stability of a magnetically confined plasma. The ion-cyclotron wave nonlinearly modifies interchange stability through ponderomotive effects and coupling to sidebands of...

  • Quantum fluid dynamics based current-density functional study of a helium atom in a strong time-dependent magnetic field. Vikas // European Physical Journal D -- Atoms, Molecules, Clusters & Opti;Feb2011, Vol. 61 Issue 3, p551 

    Evolution of the helium atom in a strong time-dependent (TD) magnetic field ( B) of strength up to 10 G is investigated through a quantum fluid dynamics (QFD) based current-density functional theory (CDFT). The TD-QFD-CDFT computations are performed through numerical solution of a single...

  • On one mathematical problem in the theory of nonlinear oscillations. Grebenikov, E. // Ukrainian Mathematical Journal;Jan2008, Vol. 60 Issue 1, p59 

    We consider one mathematical problem that was discussed by the author and A. M. Samoilenko at the Third International Conference on the Theory of Nonlinear Oscillations (Transcarpathia, 1967).

  • Contiguity relations for discrete and ultradiscrete Painlevé equations. Ramani, A.; Grammaticos, B.; Willox, R. // Journal of Nonlinear Mathematical Physics (Atlantis Press);Dec2008, Vol. 15 Issue 4, p353 

    We show that the solutions of ultradiscrete Painlevé equations satisfy contiguity relations just as their continuous and discrete counterparts. Our starting point are the relations for q-discrete Painlevé equations which we then proceed to ultradiscretise. In this paper we obtain results...

  • Dispersion for the Schrödinger equation on networks. Banica, Valeria; Ignat, Liviu I. // Journal of Mathematical Physics;Aug2011, Vol. 52 Issue 8, p083703 

    In this paper, we consider the Schrödinger equation on a network formed by a tree with the last generation of edges formed by infinite strips. We give an explicit description of the solution of the linear Schrödinger equation with constant coefficients. This allows us to prove dispersive...

  • Anomalous dynamics response of nonlinear elastic bar. Nian-mei, Zhang; Qiang, Han; Gui-tong, Yang; Bing-ye, Xu // Applied Mathematics & Mechanics;Sep2000, Vol. 21 Issue 9, p1008 

    The dynamics behaviour of tension bar with periodic tension velocity was presented. Melnikov method was used to study the dynamic system. The results show that material nonlinear may result in anomalous dynamics response. The subharmonic bifurcation and chaos may occur in the determined system...

  • Evolution of Optical Pulses in Fiber Lines with Lumped Nonlinear Devices as a Mapping Problem. Boscolo, S.; Derevyanko, S. A.; Turitsyn, S. K.; Kovalev, A. S.; Bogdan, M. M. // Theoretical & Mathematical Physics;Aug2005, Vol. 144 Issue 2, p1117 

    We analyze the steady-state propagation of optical pulses in fiber transmission systems with lumped nonlinear optical devices (NODs) placed periodically in the line. For the first time to our knowledge, a theoretical model is developed to describe the transmission regime with a quasilinear pulse...

  • On the convergence of the solution for a generalized Zakharov system. Zhang, Jingjun; Guo, Yanfeng // Journal of Mathematical Physics;Apr2011, Vol. 52 Issue 4, p043512 

    In this paper, we study the limit behavior of the smooth solution for the generalized Zakharov system with a magnetic field which describes the spontaneous generation of a magnetic field in a cold plasma. By showing uniform bounds of solutions for this system with suitable initial data, we prove...


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics